MedElevator Войти в исследования
← Поиск публикаций

DOI 10.4103/0253-7176.183082

Медицинская библиотека · Indian journal of psychological medicine · 2016

Aripiprazole-induced Hyperprolactinemia in a Young Female with Delusional Disorder.

Joseph Sam Padamadan

Клинический случайСтатьяПеревод в очереди

Аннотация

Hyperprolactinemia is a common adverse effect of antipsychotic medication. Switching over to aripiprazole or adjunctive aripiprazole has been advocated for optimal management of antipsychotic-induced hyperprolactinemia. Adjunctive treatment with aripiprazole has been shown to normalize prolactin levels without affecting already achieved improvements in psychotic symptoms. However, here, we present the case of a 36 year old female with delusional disorder who developed symptomatic hyperprolactinemia while on aripiprazole treatment. Dopamine acts as a tonic inhibitor of prolactin secretion through the tubero-infundibular dopaminergic system. Aripiprazole being a partial agonist has a lower intrinsic activity at the D2 receptor than dopamine, allowing it to act as both, a functional agonist and antagonist, depending on the surrounding levels of dopamine. Hence, in the absence of a competing D2 antagonist and the presence of dopamine (the natural agonist), aripiprazole could act as a functional antagonist and thus elevate prolactin levels.

Для цитирования: Joseph Sam Padamadan. Aripiprazole-induced Hyperprolactinemia in a Young Female with Delusional Disorder.. Indian journal of psychological medicine. 2016. DOI: 10.4103/0253-7176.183082.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.